Alert archive / Nevada / High Wind Watches in 2013
High Wind Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 18, 2013, 2:46 PM PDT for Inyo County, California; Esmeralda County, Nye County, Nevada. It took effect at Mar 20, 2013, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 2:46 PM PDT (21:46 UTC)
- In effect from
- Mar 20, 2013, 11:00 AM PDT
- Expired
- Mar 19, 2013, 3:10 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4053 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210 WWUS75 KVEF 182146 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PDT MON MAR 18 2013 ...STRONG DOWNSLOPE WIND POTENTIAL EXISTS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT... .FORECAST CONFIDENCE INCREASING THAT A STRONG DOWNSLOPE WIND EVENT MAY OCCUR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. THE EASTERN SIERRA SLOPES...OWENS VALLEY AND FISHLAKE VALLEY OF ESMERALDA COUNTY COULD BE IMPACTED BY STRONG WEST WINDS. CAZ519-520-NVZ014-191115- /O.NEW.KVEF.HW.A.0003.130320T1800Z-130321T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD... SILVER PEAK...DYER 246 PM PDT MON MAR 18 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES...OWENS VALLEY AND WESTERN ESMERALDA COUNTY...WHICH IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS: WEST WINDS GUSTING TO 70 MPH ARE POSSIBLE ABOVE 5000 FEET...WITH GUSTS 50 TO 60 MPH POSSIBLE BELOW 5000 FEET. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...PEAK DURING THE AFTERNOON AND EVENING HOURS...BEFORE DECREASING LATE WEDNESDAY NIGHT. * LOCATIONS: BIG PINE...INDEPENCENCE...LONE PINE...OLANACA...BISHOP...DYER. * IMPACTS: CROSSWINDS IMPACTING HIGHWAY 395 THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT VALLEYS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ PIERCE
2 follow-up statements
293 WWUS75 KVEF 191046 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 346 AM PDT TUE MAR 19 2013 .A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN CALIFORNIA INTO NEVADA WILL BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE EASTERN SIERRA SLOPES...OWENS VALLEY AND FISHLAKE VALLEY OF ESMERALDA COUNTY COULD BE IMPACTED BY STRONG WEST WINDS. CAZ519-520-NVZ014-192300- /O.CON.KVEF.HW.A.0003.130320T1800Z-130321T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD... SILVER PEAK...DYER 346 AM PDT TUE MAR 19 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES...OWENS VALLEY AND WESTERN ESMERALDA COUNTY FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS: WEST WINDS GUSTING TO 70 MPH ARE POSSIBLE ABOVE 5000 FEET...WITH GUSTS 50 TO 60 MPH POSSIBLE BELOW 5000 FEET. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...PEAK DURING THE AFTERNOON AND EVENING HOURS...BEFORE DECREASING LATE WEDNESDAY NIGHT. * LOCATIONS: BIG PINE...INDEPENCENCE...LONE PINE...OLANCHA... BISHOP...DYER. * IMPACTS: CROSSWINDS IMPACTING HIGHWAY 395 THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT VALLEYS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
869 WWUS75 KVEF 192210 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 310 PM PDT TUE MAR 19 2013 .A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN CALIFORNIA INTO NEVADA WILL BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE EASTERN SIERRA SLOPES...OWENS VALLEY...FISH LAKE VALLEY OF ESMERALDA COUNTY...AND PORTIONS OF RED ROCK CANYON COULD BE IMPACTED BY STRONG WEST WINDS. GUSTY SOUTHWEST TO WEST WINDS WILL ALSO OCCUR OVER PORTIONS OF THE WESTERN MOJAVE DESERT. CAZ519-520-NVZ014-201200- /O.UPG.KVEF.HW.A.0003.130320T1800Z-130321T1200Z/ /O.NEW.KVEF.WI.Y.0013.130320T1800Z-130321T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA...BEATTY...GOLDFIELD... SILVER PEAK...DYER 310 PM PDT TUE MAR 19 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES...OWENS VALLEY AND WESTERN ESMERALDA COUNTY FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY. THIS WIND ADVISORY REPLACES THE HIGH WIND WATCH WHICH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS GUSTING TO 60 MPH ARE POSSIBLE ABOVE 5000 FEET...WITH GUSTS 40 TO 50 MPH POSSIBLE BELOW 5000 FEET. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...PEAK DURING THE AFTERNOON AND EVENING HOURS...BEFORE DECREASING LATE WEDNESDAY NIGHT FOR MAINLY THE EASTERN SIERRA SLOPES AND OWENS VALLEY. WINDS ARE LIKELY TO PEAK LATE WEDNESDAY EVENING INTO THURSDAY MORNING FOR WESTERN PORTIONS OF ESMERALDA COUNTY * LOCATIONS: BIG PINE...INDEPENCENCE...LONE PINE...OLANCHA... BISHOP...DYER. * IMPACTS: CROSSWINDS IMPACTING HIGHWAY 395 THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT VALLEYS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$ NVZ019-201200- /O.NEW.KVEF.WI.Y.0013.130320T1200Z-130321T0200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 310 PM PDT TUE MAR 19 2013 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON FROM 5 AM TO 7 PM PDT WEDNESDAY. * WINDS: WEST WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE BEFORE SUNRISE WEDNESDAY AND POTENTIALLY DIMINISH TO UNDER ADVISORY LEVELS WEDNESDAY MORNING BEFORE INCREASING ONCE AGAIN WEDNESDAY AFTERNOON. * LOCATIONS: RED ROCK CANYON. * IMPACTS: CAMPERS AND HIKERS MAY EXPERIENCE STRONG GUSTY WINDS WHICH MAY BLOW AWAY OBJECTS THAT ARE NOT SECURE. TRAVELERS ALONG KYLE AND LEE CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC LOOP MAY EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$ CAZ523-201200- /O.NEW.KVEF.WI.Y.0013.130320T1600Z-130321T0400Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 310 PM PDT TUE MAR 19 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR WESTERN PORTIONS OF THE MOJAVE DESERT FROM 9 AM TO 9 PM PDT WEDNESDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING AND PEAK DURING THE AFTERNOON BEFORE DIMINISHING DURING THE EVENING. * LOCATIONS: BARSTOW...FORT IRWIN. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY ON US 395 AND INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$ ASG
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 18, 10:03 AM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 18, 10:03 AM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1003 AM PDT MON MAR 18 2013 .SYNOPSIS...A CONSIDERABLE AMOUNT OF HIGH CLOUDINESS IS EXPECTED THROUGH TUESDAY AHEAD OF AN AREA OF LOW PRESSURE APPROACHING THE WEST COAST. THIS PACIFIC STORM WILL MOVE THROUGH THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT PRODUCING GUSTY WINDS ACROSS THE MOJAVE DESERT AND LIGHT SHOWERS MAINLY OVER THE MOUNTAINS OF THE SOUTHERN GREAT BASIN. EVEN WITH THE ARRIVAL OF THE STORM...ABOVE NORMAL TEMPERATURES WILL CONTINUE DURING THE PERIOD. && .UPDATE...AREA LYING IN A BREAK BETWEEN HIGH CLOUDS WITH SATELLITE SHOWING NEXT AREA LURKING OFF THE CENTRAL CALIFORNIA COAST. TIME HEIGHTS SIMILAR TO YESTERDAY SHOWING A CONSIDERABLE AMOUNT OF H7-H3 MOISTURE THROUGH WEDNESDAY EVENING. 12Z HI RES NMM-4KM INDICATES GREATER POTENTIAL OF DOWNSLOPE WINDS IN THE LEE OF THE SRN SIERRA/OWENS VALLEY WEDNESDAY AFTERNOON AND EVENING. NO UPDATE NECESSARY THIS MORNING. WILL BE CONTEMPLATING THE NEED FOR A HIGH WIND WATCH WEDNESDAY WITH THE AFTERNOON PACKAGE. && .AVIATION...FOR MCCARRAN...NORTHEAST TO EASTERLY WINDS GENERALLY LESS THAN 10KTS THROUGH TODAY...BECOMING SOUTHWEST AFTER 03Z TUESDAY. CLOUDS AOA 25K FT THROUGH 06Z TUESDAY...LOWERING TO SCT-BKN 12K FEET BETWEEN 10-15Z TUESDAY...THEN CLEARING. NO SIGNIFICANT WEATHER IS EXPECTED THROUGH THE PERIOD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS FAVORING A NORTHERLY DIRECTION THIS AFTERNOON. A FEW GUSTS OF 15-25 KTS WILL BE POSSIBLE ALONG THE COLORADO RIVER VALLEY NEAR KIFP...ELSEWHERE WINDS SHOULD REMAIN GENERALLY LESS THAN 12 KTS. DIURNAL WINDS ARE EXPECTED ONCE AGAIN THIS EVENING AND OVERNIGHT...WITH THE STRONGEST WINDS AROUND 15 KTS NEAR KDAG. OCCASIONAL CLOUDS AOA 20K FEET WILL DRIFT ACROSS THE REGION AT TIMES. CIGS MAY LOWER TO AROUND 10-15K FEET BY TUESDAY MORNING. LOOKING TO THIS WEEK...MUCH STRONGER WEST/SOUTHWEST WINDS ARE ANTICIPATED ACROSS AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY THROUGH THURSDAY MORNING. && .PREV DISCUSSION... 256 AM PDT MON MAR 18 2013 .SHORT TERM...NORTHWEST FLOW WILL BE OVER THE AREA TODAY WITH A RIDGE OF HIGH PRESSURE OFF THE COAST. THE RIDGE WILL TRAVERSE THE REGION TUESDAY AND TUESDAY NIGHT. THIS PATTERN WILL LEAD TO CONTINUED DRY CONDITIONS WITH TEMPERATURES ABOVE NORMAL. QUITE A BIT OF HIGH LEVEL MOISTURE APPEARS TO BE CAUGHT UP IN THE FLOW AND CONSIDERABLE HIGH CLOUD COVER IS EXPECTED AT TIMES THROUGH TUESDAY NIGHT. BY WEDNESDAY...A LOW DROPPING OUT OF THE GULF OF ALASKA WILL PHASE WITH A SOUTHERN SYSTEM AND MOVE INLAND WEDNESDAY AFTERNOON AND INTO NEVADA WEDNESDAY NIGHT. THE BEST UPWARD FORCING AND MOISTURE WITH THIS SYSTEM WILL MAINLY BE NORTH OF THE AREA BUT THERE MAY BE A FEW LIGHT SHOWERS WEDNESDAY AND WEDNESDAY NIGHT...MAINLY OVER THE MOUNTAINS OF THE SOUTHERN GREAT BASIN. CLEARING WILL BEGIN TO TAKE PLACE IN THE WESTERN PART OF THE FORECAST AREA LATER WEDNESDAY NIGHT AS THE TROUGH AXIS APPROACHES THE UTAH BORDER. THE MORE SIGNIFICANT IMPACT WITH THIS SYSTEM WILL BE WINDS. SAN BERNARDINO COUNTY WILL LIKELY SEE WESTERLY WINDS GUSTING BETWEEN 40 AND 50 MPH. A BAND OF GUSTY SOUTHWEST WINDS WILL STRETCH ACROSS CLARK AND MOHAVE COUNTIES WITH GUSTS IN THE 35 TO 45 MPH RANGE. THE LATEST ARW 9KM INDICATES POTENTIAL FOR MODERATELY STRONG DOWNSLOPE WINDS ALONG THE EASTERN SIERRA SLOPES AND EXTENDING DOWN INTO THE OWENS VALLEY...AT LEAST IN THE INDEPENDENCE AREA. THIS MODEL HAS BEEN KIND OF INCONSISTENT WITH THE DEVELOPMENT OF THESE DOWNSLOPE WINDS SO CONFIDENCE IS LOW. .LONG TERM...THURSDAY THROUGH SUNDAY...SPLIT ENERGY FROM WEDNESDAYS SYSTEM WILL BE MOVING SOUTH AND EAST OF THE FORECAST AREA BY THURSDAY MORNING. WEST WINDS WILL BE DECREASING ACROSS SAN BERNARDINO COUNTY AS A STRONG PUSH OF NORTHERLY WINDS FOLLOWS A COLD FRONT ACROSS THE FORECAST AREA. AT THIS TIME THESE NORTH WINDS APPEAR TO BE JUST SHY OF THE WIND ADVISORY CRITERIA OF 40 KT GUSTS...BUT WILL HAVE TO CONTINUE TO MONITOR THIS POTENTIAL. THE STRENGTH OF THESE WIND SHOULD BEGIN TO DECREASE BY EARLY THURSDAY AFTERNOON...BUT BREEZY CONDITIONS WILL LIKELY BE SEEN AREAWIDE INTO THE EVENING HOURS. FRIDAY THROUGH SUNDAY WILL SEE THE BACK EDGE OF A TROUGH OF LOW PRESSURE JUST TO THE EAST OF THE AREA. THIS WILL LEAVE THE DOOR OPEN FOR ADDITIONAL SHORTWAVES TO MOVE DOWN THE BACKSIDE AND BRING PERIODS OF GUSTY WINDS TO THE REGION. MODELS ARE NOTORIOUSLY BAD AT ACCURATELY RESOLVING THESE FEATURES THIS FAR OUT...THUS HAVE BROAD-BRUSHED NORTH WINDS ACROSS THE REGION THROUGH THE WEEKEND. ONE CAN EXPECT PERIODS OF GUSTY WINDS DOWN THE COLORADO RIVER VALLEY INCLUDING THE LAKES THIS COMING WEEKEND. TEMPERATURES WILL ALSO BE DEPENDENT ON THE DISTURBANCES MOVING THROUGH THE FLOW...FOR NOW HAVE INCLUDED TEMPERATURES NEAR OR SLIGHT ABOVE NORMAL THIS WEEKEND...BUT CONFIDENCE IS LOW IN EXACT NUMBERS. IT APPEARS THAT MAYBE BY LATE SUNDAY OR MONDAY THE TROUGH WILL BEGIN TO PUSH EAST AND BROAD RIDGING WILL BEGIN TO TAKE OVER THE WESTERN CONUS...LEADING TO A NICE WARMING TREND. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...PIERCE AVIATION...JENSEN PREV DISCUSSION...HARRISON/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 18, 4:32 AM PDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 432 AM PDT MON MAR 18 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-190800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 432 AM PDT MON MAR 18 2013 /432 AM MST MON MAR 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A RIDGE OF HIGH PRESSURE WILL RESULT IN A CONTINUATION OF DRY AND MILD WEATHER TUESDAY. A PACIFIC STORM WILL MOVE INLAND WEDNESDAY AND ACROSS NEVADA WEDNESDAY NIGHT. A FEW SHOWERS WILL BE POSSIBLE MAINLY IN THE MOUNTAINS OF THE SOUTHERN GREAT BASIN. THE MAIN IMPACT WITH THIS SYSTEM WILL BE GUSTY SOUTHWEST WINDS ACROSS THE MOJAVE DESERT AND THE POSSIBILITY OF STRONG DOWNSLOPE WINDS ALONG THE EASTERN SIERRA SLOPES AND INTO THE OWENS VALLEY. LOCALLY BREEZY TO WINDY NORTH WINDS WILL DEVELOP BEHIND THE STORM LATE WEDNESDAY NIGHT AND THURSDAY. LIGHTER WINDS AND DRY CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Nevada, 2013High Wind Watches in California, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.